MAUDE Adverse Event Report: HERAEUS MEDICAL COMPONENTS, LLC BARD SNARE RETREIVAL KIT

HERAEUS MEDICAL COMPONENTS, LLC BARD SNARE RETREIVAL KIT
Model Number SRK35
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number was not provided.The user facility provided photographic and fluoroscopic images.The distributor completed a review of the images.Two images demonstrated a snare device to have captured and retrieved the filter inside the retrieval sheath; however, the image demonstrated the distal filter legs remained outside the sheath.Based on the images provided it is unknown if the entire filter was retrieved inside the retrieval sheath prior to removal.The last two images demonstrated the filter was no longer inside the deployment sheath; the filter apex was located just superior to the 1st rib and extending down to the 3rd rib, next to the cervical-thoracic spine.All of the filters limbs were compressed together.The distal marker band of the retrieval sheath was demonstrated superior to the filter, there was no connection between the filter and the retrieval sheath.It is unknown if the filter apex was extending out of the patient's skin.One photo provided demonstrated approximately half of the filter was exposed outside the patient at the access site.Per information received from the clinical specialist, it is likely that tension was released from the snare causing the snare to remove from the filter hook and, upon removing the sheath from the patient, the filter legs caught on the jugular incision.Per discussion and analysis of the images, there was no failure observed from the snare.No information was provided regarding patient outcome.This event occurred in (b)(6).Due to local privacy laws, we were unable to obtain patient information.If additional information is received, a supplemental report will be filed.
 
Event or Problem Description
It was reported that approximately three months post femoral deployment of a vena cava filter, a snare device was applied to the filter and closed and drawn into the sheath successfully.Upon retrieval of the inner and outer sheath, the filter dislodged and remained at the jugular incision.The patient was transferred to the or for surgical intervention to remove the filter.

Brand Name
BARD SNARE RETREIVAL KIT
Common Device Name
SNARE
Manufacturer (Section D)
HERAEUS MEDICAL COMPONENTS, LLC
2605 fernbrook lane north, sui
plymouth MN 55447
MDR Report Key6584828
Report Number2135342-2017-00001
Device Sequence Number16178696
Product Code MMX
UDI-Device Identifier00857834006551
UDI-Public00857834006551
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K152560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberSRK35
Device Catalogue NumberSRK35
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENALI FILTER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR